MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® SILICONISED PVC, ORAL/NASAL SOFT SEAL® CUFF TRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. PORTEX® SILICONISED PVC, ORAL/NASAL SOFT SEAL® CUFF TRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)
Catalog Number 100/166/080
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the event occurred in "the past 4 weeks".Customer has not returned the device to the manufacturer for device evaluation.If the device becomes available and is returned and evaluated, the manufacturer will file a follow-up report detailing the results of the evaluation.
 
Event or Problem Description
It was reported that a portex® siliconised pvc, oral/nasal soft seal® cuff tracheal tube kinked during use.The issue was observed after less than 12 hours from the tube insertion.No patient injury was reported.
 
Event or Problem Description
It was further reported that the endotracheal tube kinked after being patient use for 11 hours.The endotracheal tube was replaced.

Brand Name
PORTEX® SILICONISED PVC, ORAL/NASAL SOFT SEAL® CUFF TRACHEAL TUBE
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6498131
Report Number3012307300-2017-00860
Device Sequence Number1391369
Product Code BTR
UDI-Device Identifier15019315054129
UDI-Public15019315054129
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number100/166/080
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/27/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/17/2017
Supplement Report FDA Received Date05/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1